alexa Complications associated with NRTI therapy: update on clinical features and possible pathogenic mechanisms.
Infectious Diseases

Infectious Diseases

Journal of AIDS & Clinical Research

Author(s): Nolan D, Mallal S, Nolan D, Mallal S

Abstract Share this page

Abstract The availability of durable, effective antiretroviral therapy for HIV-infected patients has fundamentally altered the prognosis of this disease and has also increased awareness that long-term drug toxicities have the potential to cause significant morbidity and even mortality in this patient population. The long-term use of nucleoside analogue reverse transcriptase inhibitor (NRTI) drugs has been associated with a number of clinically relevant toxicities including hyperlactataemia and lactic acidosis, neuropathy, pancreatitis and, more recently, a syndrome of pathological loss of subcutaneous fat tissue (lipoatrophy). Importantly, the toxicity profile of each NRTI drug within this class is unique in terms of the overall risk of long-term complications, as well as the tissue specificity of its toxic effects. In this review, the clinical manifestations, risk factors and pathological basis for NRTI-associated toxicity syndromes are explored, with an emphasis on clinical assessment and management.
This article was published in Antivir Ther and referenced in Journal of AIDS & Clinical Research

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords